Alert archive / Kentucky / River Flood Advisories in 2017
River Flood Advisory 13, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Apr 24, 2017, 5:33 AM EDT for Pike County, Kentucky. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2017, 5:33 AM EDT (09:33 UTC)
- Expired
- Apr 25, 2017, 1:30 AM EDT
- In force
- 20 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Levisa Fork at Pikeville (PKYK2). The gauge peaked at 31.40 ft at Apr 24, 2017, 10:00 AM EDT.
- Action stage
- 28 ft
- Minor stage
- 35 ft
- Moderate stage
- 42 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03209500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
169 WGUS83 KJKL 240933 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 533 AM EDT MON APR 24 2017 ...The National Weather Service in Jackson Kentucky has issued a flood advisory for the following rivers in Kentucky... The Levisa Fork Big Sandy River at Pikeville PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 11 am this morning. && KYC195-242133- /O.NEW.KJKL.FL.Y.0013.170424T0933Z-170425T0530Z/ /PKYK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 533 AM EDT MON APR 24 2017 The National Weather Service in Jackson Kentucky has issued a * Flood Advisory for The Levisa Fork Big Sandy River at Pikeville. * until late tonight. * At 05 AM Monday the stage was 28.3 feet. * Bankfull stage is 35.0 feet. * Flood stage is 35.0 feet. * Forecast...The river will rise to near 31.2 feet by this morning. && LAT...LON 3732 8248 3754 8266 3760 8256 3737 8236 $$
3 follow-up statements
600
WGUS83 KJKL 241510
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1110 AM EDT Mon Apr 24 2017
...The flood advisory continues for the following rivers in
Kentucky...
The North Fork Kentucky River at Hazard
The South Fork Kentucky River at Oneida
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Levisa Fork Big Sandy River at Pikeville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 6 pm EDT.
&&
KYC193-250310-
/O.CON.KJKL.FL.Y.0014.000000T0000Z-170425T0330Z/
/HAZK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1110 AM EDT Mon Apr 24 2017
The Flood Advisory continues for
The North Fork Kentucky River at Hazard
* until this evening.
* At 10 AM Monday the stage was 15.8 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
KYC051-242330-
/O.CON.KJKL.FL.Y.0009.000000T0000Z-170424T2330Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1110 AM EDT Mon Apr 24 2017
The Flood Advisory continues for
The South Fork Kentucky River at Oneida
* until this evening.
* At 07 AM Monday the stage was 23.5 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 29.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3734 8363 3716 8353 3712 8365 3732 8375
$$
KYC189-250309-
/O.CON.KJKL.FL.Y.0011.000000T0000Z-170425T1030Z/
/BOOK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1110 AM EDT Mon Apr 24 2017
The Flood Advisory continues for
The South Fork Kentucky River at Booneville
* until Tuesday morning.
* At 10 AM Monday the stage was 25.3 feet.
* Bankfull stage is 24.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will rise to near 26.5 feet by this afternoon.
* At 27.0 feet...Low lying areas flood. The bridge at Upper Wolf
Creek Road, Shephards Lane, and the east end of Applegate Road at
Buck Creek are impassable..
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-250309-
/O.CON.KJKL.FL.Y.0005.000000T0000Z-170427T0230Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1110 AM EDT Mon Apr 24 2017
The Flood Advisory continues for
The Kentucky River at Heidelberg
* until Wednesday evening.
* At 10 AM Monday the stage was 19.4 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 19.9 feet by this evening.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC195-250309-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-170425T0530Z/
/PKYK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1110 AM EDT Mon Apr 24 2017
The Flood Advisory continues for
The Levisa Fork Big Sandy River at Pikeville
* until late tonight.
* At 10 AM Monday the stage was 31.4 feet.
* Bankfull stage is 35.0 feet.
* Flood stage is 35.0 feet.
* Forecast...The river will rise to near 31.8 feet by this afternoon.
&&
LAT...LON 3732 8248 3754 8266 3760 8256 3737 8236
$$
ABE623
WGUS83 KJKL 242157
FLSJKL
Flood Statement
National Weather Service Jackson Ky
557 PM EDT Mon Apr 24 2017
...The flood advisory continues for the following rivers in
Kentucky...
The South Fork Kentucky River at Oneida
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Levisa Fork Big Sandy River at Pikeville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 6 AM EDT.
&&
KYC051-242330-
/O.CON.KJKL.FL.Y.0009.000000T0000Z-170424T2330Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
557 PM EDT Mon Apr 24 2017
The Flood Advisory continues for
The South Fork Kentucky River at Oneida
* until this evening.
* At 07 AM Monday the stage was 23.5 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 29.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3734 8363 3716 8353 3712 8365 3732 8375
$$
KYC189-250956-
/O.CON.KJKL.FL.Y.0011.000000T0000Z-170425T1030Z/
/BOOK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
557 PM EDT Mon Apr 24 2017
The Flood Advisory continues for
The South Fork Kentucky River at Booneville
* until Tuesday morning.
* At 05 PM Monday the stage was 26.0 feet.
* Bankfull stage is 24.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will continue to fall.
* At 27.0 feet...Low lying areas flood. The bridge at Upper Wolf
Creek Road, Shephards Lane, and the east end of Applegate Road at
Buck Creek are impassable..
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-250956-
/O.CON.KJKL.FL.Y.0005.000000T0000Z-170427T0230Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
557 PM EDT Mon Apr 24 2017
The Flood Advisory continues for
The Kentucky River at Heidelberg
* until Wednesday evening.
* At 04 PM Monday the stage was 19.8 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 19.8 feet by this evening.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC195-250530-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-170425T0530Z/
/PKYK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
557 PM EDT Mon Apr 24 2017
The Flood Advisory continues for
The Levisa Fork Big Sandy River at Pikeville
* until late tonight.
* At 05 PM Monday the stage was 27.5 feet.
* Bankfull stage is 35.0 feet.
* Flood stage is 35.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3732 8248 3754 8266 3760 8256 3737 8236
$$
SHALLENBERGER224 WGUS83 KJKL 250045 FLSJKL Flood Statement National Weather Service Jackson Ky 845 PM EDT Mon Apr 24 2017 ...The flood advisory is cancelled for the following rivers in Kentucky... The Levisa Fork Big Sandy River at Pikeville PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. This will be the last update for this point. && KYC195-250115- /O.CAN.KJKL.FL.Y.0013.000000T0000Z-170425T0530Z/ /PKYK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 845 PM EDT Mon Apr 24 2017 The Flood Advisory is cancelled for The Levisa Fork Big Sandy River at Pikeville. * At 08 PM Monday the stage was 24.4 feet. * Bankfull stage is 35.0 feet. * Flood stage is 35.0 feet. * Forecast...The river crested below flood stage at 31.4 feet. The river will continue to fall to 13.3 feet by Wednesday morning. && LAT...LON 3732 8248 3754 8266 3760 8256 3737 8236 $$ SHALLENBERGER
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Apr 24, 4:05 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 24, 4:05 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 405 AM EDT Mon Apr 24 2017 .SHORT TERM...(Today through Tuesday) Issued at 405 AM EDT MON APR 24 2017 07z sfc analysis shows a deep and stacked area of low pressure passing off to the southeast. Up until this point, this low has been pumping in wave after wave of showers into eastern Kentucky. Now just a few light ones remain and primarily just targeting the far east near the Virginia and West Virginia border. With the end of the significant rain have decided to drop the Flood Watch, though local areas of high water remain - particularly near the Cumberland and Kentucky Rivers where flood warnings or advisories are currently in effect. Skies are mostly cloudy throughout the area early this morning while winds continue from the northeast to east at 5 to 10 mph. Temperatures through the area are rather uniform, generally from 50 to 55 degrees while dewpoints vary from the mid 40s northwest to the low 50s for much of the rest of the area. The models are once again in excellent agreement aloft through the short term. They all depict a closed and semi-cutoff low dropping through the Deep South and then east to the Atlantic Coast today. As this low moves further away from Kentucky heights will rebound and attention will shift to the flow pattern to the northwest. This mid level pattern will be in the process of developing a large trough over the Southern Rockies on Tuesday. Meanwhile, the closed low will be continuing its trek up the east coast - located over Cape Hatteras at this time. Given the good model agreement will favor a blended/consensus solution along with a lean toward the high res HRRR early on. Sensible weather will feature a cloudy and still rather cool day across eastern Kentucky as most places dry out. A few lingering showers will continue to affect the area - particularly east but just small amounts of QPF are expected. Plenty of low level moisture will continue to keep skies rather cloudy tonight and into Tuesday which will limit the temperature drop off tonight but should not impact the rebound much on Tuesday as highs will be in the mid to upper 70s with a return of partial sunshine. Used the CONSShort and ShortBlend guidance to start off the grids through the short term. Did not have to make much adjustment to temperatures but did nudge dewpoints down a few degrees this afternoon and again Tuesday afternoon. Also made some minor tweaks to the PoPs and QPF grids to limit their range and coverage today. .LONG TERM...(Tuesday night through Sunday) Issued at 335 AM EDT MON APR 24 2017 Very mild air will build into the region for the middle of the week as shortwave ridging pushes east across the region. A shortwave trough will then drive a cold front across the area on Thursday. Models are tending towards a slightly more active front on Thursday, so confidence is increasing for at least some scattered showers and storms with the front passage. In fact, 0-6km shear magnitude is 40 knots. This coupled with some surface instability will lead to some potentially damaging wind gusts. Instability and mid level lapse rates not impressive enough to support updrafts capable of hail, so it looks like any threat from storms would be limited to damaging wind gusts. Dry weather would return by late Thursday evening. However, a warm front will lift north across the area Friday and Friday night and bring more chances of showers and storms. Some model differences emerge by Friday, but depending on how things work out, more strong to severe storms would be possible. The warm front exits to the north by early Saturday morning with dry weather returning for the weekend. In the wake of the front, summer-like weather will surge north across the area with highs well into the mid to upper 80s on Saturday and Sunday. As upper levels amplify with a large ridge developing over the eastern US, the warm weather may continue into the following week. However, at some point, a cold front will work into the Ohio river valley and interact with the warm and moist air to provide another unsettled period sometime early next week. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) ISSUED AT 235 AM EDT MON APR 24 2017 Generally IFR, to at times briefly lower, conditions will be in place through nearly the entire TAF period with field mins for cigs expected during this time. A brief bounce up to MVFR will be possible, mainly during the daylight hours. SYM, being the most north location may only see some occasional MVFR cigs - otherwise VFR will be the rule.Look for shower activity to continue to gradually decrease throughout the area with the exception of the far east. Winds will be northeast at 5 to 10 kts across the forecast area. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GREIF LONG TERM...KAS AVIATION...GREIF
Hazardous weather outlook, Apr 24, 3:20 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 320 AM EDT Mon Apr 24 2017 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251030- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 320 AM EDT Mon Apr 24 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Persistent rainfall and runoff across the area over the past weekend has led to area streams and rivers running high or exceeding their banks in several spots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are anticipated on Thursday. A few severe storms will be possible with damaging winds being the main threat. Thunderstorms are possible again Friday through early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GREIF/KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:56 PM EDT | River Flood Advisory | JKL | Clay | 23 hr |
| Apr 23, 10:02 PM EDT | River Flood Warning | JKL | Bell | 21 hr |
| Apr 23, 10:05 PM EDT | River Flood Warning | JKL | Harlan | 11 hr |
| Apr 23, 10:09 PM EDT | River Flood Advisory | JKL | Harlan | 11 hr |
| Apr 23, 11:17 PM EDT | River Flood Advisory | JKL | Owsley | 33 hr |
| Apr 23, 11:19 PM EDT | River Flood Advisory | JKL | Perry | 15 hr |
| Apr 24, 4:08 AM EDT | River Flood Warning | JKL | Perry | 11 hr |
| Apr 24, 6:50 AM EDT | River Flood Warning | JKL | Estill | 47 hr |
| Apr 24, 6:58 AM EDT | River Flood Advisory | JKL | Perry | 17 hr |
Nearby
River Flood Advisories in Kentucky, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.